Alert archive / Kentucky / River Flood Warnings in 2022

River Flood Warning 39, NWS Louisville, KY

February 25, 2022Bourbon County, Kentucky

NWS Louisville, KY issued this river flood warning at Feb 25, 2022, 6:15 AM EST for Bourbon County, Kentucky. It took effect at Feb 25, 2022, 11:00 AM EST. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Feb 25, 2022, 6:15 AM EST (11:15 UTC)
In effect from
Feb 25, 2022, 11:00 AM EST
Expired
Feb 26, 2022, 3:00 AM EST
In force
16 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

County Bourbon County, KY

The radar

The Jackson,KY radar (KJKL), 100 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stoner Creek at Paris (PRSK2).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03251900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

089 
WGUS43 KLMK 251115
FLWLMK

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Louisville KY
615 AM EST Fri Feb 25 2022

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Kentucky...

  Stoner Creek at Paris affecting Bourbon County.

.Heavy rain from the past 12 hours has caused the river to rise

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to NOAA Weather Radio and your local media for the latest 
information.

Additional information is available at www.weather.gov/lmk.

The next statement will be issued this afternoon.

&&


KYC017-261115-
/O.NEW.KLMK.FL.W.0039.220225T1600Z-000000T0000Z/
/PRSK2.1.ER.220225T1600Z.220225T2300Z.000000T0000Z.NO/
615 AM EST Fri Feb 25 2022

...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Stoner Creek at Paris.

* WHEN...From this morning until further notice.

* IMPACTS...At 18.0 feet, Water floods a few low roads on right bank 
  of creek.

* ADDITIONAL DETAILS...
  - At 5:15 AM EST Friday the stage was 17.5 feet.
  - Forecast...The river is expected to rise above flood stage
    late this morning and continue rising to a crest of 18.5 feet
    this evening.
  - Flood stage is 18.0 feet.
  - Flood History...No available flood history.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3804 8413 3816 8425 3829 8433 3835 8422
      3823 8414 3811 8401


$$

ALL
2 follow-up statements
946 
WGUS83 KLMK 251619
FLSLMK

Flood Statement
National Weather Service Louisville KY
1119 AM EST Fri Feb 25 2022

...The Flood Warning continues for the following rivers in 
Kentucky...

  Stoner Creek at Paris affecting Bourbon County.

.Heavy rain from the past week has caused the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to NOAA Weather Radio and your local media for the latest 
information.

Additional information is available at www.weather.gov/lmk.

The next statement will be issued this evening.

&&


KYC017-261630-
/O.CON.KLMK.FL.W.0039.000000T0000Z-000000T0000Z/
/PRSK2.1.ER.220225T1225Z.220226T0000Z.000000T0000Z.NO/
1119 AM EST Fri Feb 25 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Stoner Creek at Paris.

* WHEN...Until further notice.

* IMPACTS...At 18.0 feet, Water floods a few low roads on right bank 
  of creek.

* ADDITIONAL DETAILS...
  - At 10:15 AM EST Friday the stage was 18.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:15 AM EST Friday was 18.4 feet.
  - Forecast...The river is expected to rise to a crest of 19.0
    feet this evening.
  - Flood stage is 18.0 feet.
  - Flood History...This crest compares to a previous crest of
    18.5 feet on 02/13/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3804 8413 3816 8425 3829 8433 3835 8422
      3823 8414 3811 8401


$$

JML
562 
WGUS83 KLMK 260800
FLSLMK

Flood Statement
National Weather Service Louisville KY
300 AM EST Sat Feb 26 2022

...The Flood Warning is cancelled for the following rivers in 
Kentucky...

  Stoner Creek at Paris affecting Bourbon County.


KYC017-260900-
/O.CAN.KLMK.FL.W.0039.000000T0000Z-220226T0800Z/
/PRSK2.1.ER.220225T1225Z.000000T0000Z.000000T0000Z.NO/
300 AM EST Sat Feb 26 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Stoner Creek at Paris.

* ADDITIONAL DETAILS...
  - At 2:15 AM EST Saturday the stage was 16.4 feet.
  - Forecast...The river is below flood stage and will continue
    to fall to 14.0 feet this morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3804 8413 3816 8425 3829 8433 3835 8422
      3823 8414 3811 8401


$$

RAS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Feb 25, 6:11 AM EST, 4 minutes earlier.

Area forecast discussion, Feb 25, 6:11 AM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
611 AM EST Fri Feb 25 2022

...Updated Aviation Discussion...

.Short Term...(Today and tonight)
Issued at 300 AM EST Fri Feb 25 2022

==========================================
Now Through Sunrise

Impacts  : Wet Roads/Scattered Slick Spots
Confidence: Medium-High
==========================================

Surface cold front was located out along the I-75 corridor.  Still
have a band of post frontal rain showers moving through the region.
This activity should clear the I-65 corridor shortly and then clear
the I-75 corridor by 5 AM or so.  Temperatures across the region
were in the lower to middle 30s with a few lower 40s out across our
far east.  As the cold front continues further east, northwest winds
will bring cool air into the region and towards sunrise, we expect
to see temps down in the upper 20s to lower 30s over southern
Indiana with lower 30s across Kentucky.  With an area of high
pressure building into the region from the west, we'll see a bit of
gradient develop across the region, so northwest winds should pick
up over time this morning.  Main impacts this morning may be slick
spots on roads where residual moisture hasn't had time to dry out.
Main spots will again be elevated roads, bridges, and overpasses
which tend to cool much quicker than road surfaces that are over
ground. Also with the colder air coming into the region, cannot rule
out a few snow flurries across the area.  We have gone ahead and
covered these risks with a Special Weather Statement.

With the threat of heavy rainfall ending across the region, we will
also cancel the ongoing flood watch with this forecast issuance.

==========================================
Today and Tonight

Impacts  : Few snow flurries during the day
Confidence: Medium-High
==========================================

For today, high pressure will continue to build into the region from
the northwest.  Model soundings show rather decent inversion aloft
which will likely trap low-level moisture below it.  So much of the
day will feature mostly cloudy skies.  With that low stratus in
place, can't rule out some additional snow flurries here and there.
However, not expecting much in the way of accumulation. Highs will
range from the lower-mid 30s over southern Indiana to the mid-upper
30s over much of Kentucky.  A few spots down along the KY/TN border
may be able to reach 40 degrees today.

For tonight, high pressure wills start to exert more control of our
weather and we should start to see the inversion mix out as well as
clouds.  Though it may take until the late night hours before we
effectively clear out.  Lows will generally range from the lower-mid
20s over southern Indiana with mid-upper 20s over Kentucky.

.Long Term...(Saturday through Thursday)
Issued at 318 AM EST Fri Feb 25 2022

Synopsis...Mean 5H wave pattern starts with a positively-tilted
trough positioned over the Great Basin and dome of high pressure
anchored over the Florida Peninsula. At the surface, central Plains
high pressure will stream a cold and stable continental air mass to
the lower Ohio Valley. By Saturday night, the trough will progress
towards the Atlantic as it gets embedded in cyclonic flow amplifying
from Canada. As this happens, isentropic lift might trigger
precipitation in the southern tier of central Kentucky. Although
there are some differences in smaller scale features/shortwave
energy, model guidance agrees on having a ridge moving to the West
Coast with a Southwest upper low rounding its base and cyclonic flow
over the Great Lakes/Northeast.

Saturday - Sunday...After a rainy week in the lower Ohio Valley, the
first half of the weekend will be rather dry with the presence of
scattered high clouds. Lows will stay below freezing Saturday and
Sunday with highs ranging in the 40s. Global and hi-res guidance are
still indicating slight chance of precipitation for Saturday night
and Sunday morning. Only outlier so far has been NAM which pushes
precipitation chances southward. Assuming this event materializes,
it will only affect counties near the Tennessee state line. In
addition, precipitation should start as light rain Saturday evening
to later transition to a wintry mix during Sunday morning. Again,
there is still low confidence in this scenario at this time since a
small change on the northward extent of the precipitation shield
might result in a dry forecast. Clearing skies and quiet conditions
return by Sunday afternoon.

Next Week...The synoptic set up will block any significant moisture
return from the Gulf of Mexico as the upper-level flow will be
split. Even with the passage of shortwave energy through the Great
Lakes, the forecast still remains dry. On the other hand,
temperatures will not suffer notable day-to-day variability with
lows in the 30s and highs in the 50s.

&&

.Aviation...(12Z TAF Issuance)
Issued at 610 AM EST Fri Feb 25 2022

IMPACTS:
 - Snow flurries

DISCUSSION:

Surface frontal boundary has pushed east of the region and we're in
a northwesterly flow pattern now.  Model soundings show an inversion
developing aloft which will trap moisture below it resulting in
mostly cloudy skies at the terminals today.  Expect periods of snow
flurries to move through the terminals at times this morning and
into the afternoon hours.  Vsbys should remain generally VFR though
if a heavier snow flurry moves through the terminal, a quick drop to
MVFR can't be ruled out.  Winds will remain gusty out of the
northwest with sustained speeds of 10-12kts and gusts to 18-20kts.

CONFIDENCE:

Medium on all elements.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...MJ
Long Term....ALL
Aviation...MJ
Hazardous weather outlook, Feb 25, 3:28 AM EST, 2 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
328 AM EST Fri Feb 25 2022

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-260830-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
328 AM EST Fri Feb 25 2022 /228 AM CST Fri Feb 25 2022/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

MJ/ALL

In the hours before

Special weather statement, Feb 25, 2:46 AM EST, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Louisville KY
246 AM EST Fri Feb 25 2022

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-251400-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison,
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville,
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford,
Leitchfield, Elizabethtown, Shepherdsville, Louisville,
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort,
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles,
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg,
Nicholasville, Winchester, Hodgenville, Lebanon, Danville,
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave,
Greensburg, Campbellsville, Liberty, Stanford, Russellville,
Bowling Green, Franklin, Providence, Scottsville, Glasgow,
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
246 AM EST Fri Feb 25 2022 /146 AM CST Fri Feb 25 2022/

...Slick Spots Possible On Roadways This Morning...

Rain showers associated with a passing cold front will end across
the region early this morning. After the rain ends, northwest
winds will pick up and could be gusty at times which may help dry
out the areas roadways. However, as temperatures fall into the
upper 20s and lower 30s, some slick spots may develop due to water
refreezing.

The highest risk of icing will be on bridges, overpasses, elevated
road surfaces, and less traveled back roads. Motorists should use
caution this morning during the morning commute.

Stay tuned to NOAA Weather Radio and your local media for the
latest updates.

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 9:26 AM ESTRiver Flood AdvisoryLMKNicholas, Robertson18 hr

Nearby

River Flood Warnings in Kentucky, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.